Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
duelingdragons

I'm getting scared.. :(

I started Accutane on 1/28/2010, taking 40MG twice a day.. so today is my 42nd day.

I thought I was getting away without an initial breakout, but in the past week, my skin has flared up BADLY... especially on my forehead, which was always my problem area.

This doesn't really concern me, as I was told to expect the IB, but I thought it would be sooner. My main concern is that my skin just isn't that dry while taking the medicine.

When I first started, the skin on my face was extremely dry, but now, I don't even need moisturizer anymore. Is this normal? My lips are still cracking, and the corners of my lips get crusty, which is good (well, not "good", but indicative that the medicine is working), but this lack of dryness is really scaring me...

Should I be worried?

Thanks all. Hopefully this will put my mind at ease, since I don't have my next derm. appt until March 29th.

Share this post


Link to post
Share on other sites

Instead of waiting til the 29th, why dont you just give your derm a call and say "hey, this is what's up"?

Share this post


Link to post
Share on other sites

I'm taking 40 mg 2x per day as well (about 51 days in), and am experiencing the same thing. Skin is certainly a bit dryer than no accutane, but it isn't that bad. I had a strong breakout very early on 80mg per day, probably the second week. Don't worry it should go away no problem.

I wouldn't be concerned if I were you. Your concern is stemming from a lack of side effects, which I would think is a good thing. I haven't had any bad side effects either, consider us lucky.

Share this post


Link to post
Share on other sites

I had the same thing both times I was on Accutane-I expected my face and lips to completely dry out, and when they didn't, I worried that the medication wasn't working. I was wrong though, because my skin is now 100% clear and I never did dry out! I wouldn't worry... you might be lucky like me in that you're missing out on the worst side effects.

Share this post


Link to post
Share on other sites

I am at the beginning of month three and lips have been a mess since week 2, but face is just starting to dry out. Not awful though, moisturizing seems to take care of it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×